How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Marta Lepes Your Own Question
Dr Marta Lepes
Dr Marta Lepes, Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 437
Experience:  Owner, practitioner, Owner at Hilo Veterinary Clinic, Inc, Vetmed Hawaii
90005502
Type Your Cat Veterinary Question Here...
Dr Marta Lepes is online now
A new question is answered every 9 seconds

Applied a topical cat flea treatment between the shoulder

Customer Question

applied a topical cat flea treatment between the shoulder blades as directed to both my cats. One cat started licking the treatment off of the other, and now has foam/froth from the mouth
Submitted: 1 year ago.
Category: Cat Veterinary
Expert:  Dr Marta Lepes replied 1 year ago.

Hello Jeanine

I'm here to help you and my name is*****

Do you have the name of the product you used? Was it for cats or for dogs?

Expert:  Dr Marta Lepes replied 1 year ago.

Most topical flea treatments are bitter and cause salivation with froth. It would be unlikely that Billie licked enough to make her sick. The symptoms in cats that were accidentally given the product by mouth instead on the skin are vomiting, not eating and depression. Then the cat may need under the skin fluid therapy at a vet clinic.

Expert:  Dr Marta Lepes replied 1 year ago.

I hope that this is reassuring for you.

If Billie licked a stronger dog flea product you would have to watch for the vomiting. If there is also depression and loss of appetite you should take her to a vet clinic.

It has been three hours since you contacted us. I hope that Billie is doing fine. I have to leave, it is very late.

If you found this information useful please rate this service.

Thank you,

Dr Marta